Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 11, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 27, 2005, 4:46 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 27, 2005, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 4:46 AM CST (10:46 UTC)
- In effect from
- Dec 27, 2005, 11:00 AM CST
- Expired
- Dec 27, 2005, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3141 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 271046 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 346 AM MST TUE DEC 27 2005 ...VERY WINDY THIS AFTERNOON ACROSS THE TRI-STATE AREA... .A FAST MOVING DISTURBANCE WILL MOVE ACROSS THE REGION TODAY. AS IT MOVES THROUGH VERY WINDY CONDITIONS WILL DEVELOP ACROSS EASTERN COLORADO...NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. WINDS WILL GRADUALLY DECREASE FROM WEST TO EAST LATE THIS AFTERNOON. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271900- /O.NEW.KGLD.WI.Y.0011.051227T1700Z-051228T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 446 AM CST TUE DEC 27 2005 /346 AM MST TUE DEC 27 2005/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... NORTHWEST WINDS WILL INCREASE LATER THIS MORNING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. THESE VERY WINDY CONDITIONS WILL LIKELY CAUSE AREAS OF BLOWING DUST WHERE VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF OF A MILE. THE STRONG WIND WILL CONTINUE THROUGH MOST OF THE AFTERNOON AND GRADUALLY DECREASE THIS EVENING. THE WINDS WILL PRODUCE AREAS OF BLOWING DUST. VISIBILITY WILL BE REDUCED AT TIMES...ESPECIALLY NEAR OPEN FIELDS. IF YOU ARE DRIVING AND THE VISIBILITY SUDDENLY DROPS...SLOW DOWN OR PULL COMPLETELY OFF THE ROAD AND WAIT FOR THE VISIBILITY TO IMPROVE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
2 follow-up statements
000 WWUS73 KGLD 271817 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1117 AM MST TUE DEC 27 2005 ...STRONG WINDS ACROSS THE TRI-STATE AREA... .VERY WINDY CONDITIONS HAVE DEVELOPED ACROSS EASTERN COLORADO...NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS MORNING. WINDS WILL GRADUALLY DECREASE FROM WEST TO EAST BY LATE AFTERNOON. COZ091-KSZ013-280000- /O.UPG.KGLD.WI.Y.0011.000000T0000Z-051228T0000Z/ /O.NEW.KGLD.HW.W.0004.051227T1817Z-051228T0000Z/ KIT CARSON-SHERMAN- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND 1117 AM MST TUE DEC 27 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS HAVE INCREASED TO AROUND 45 MPH WITH GUSTS APPROACHING 58 MPH IN THE BURLINGTON AREA. THEREFORE A HIGH WIND WARNING IS NOT IN EFFECT THROUGH THE AFTERNOON. SUSTAINED WINDS BETWEEN 40 AND 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON ALONG INTERSTATE 70 BETWEEN GOODLAND AND FLAGLER. THE STRONG WINDS WILL CREATE AREAS OF BLOWING DIRT REDUCING VISIBILITY BELOW ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ090-092-KSZ001>004-014>016-027>029-041-042-NEZ079>081-280000- /O.CON.KGLD.WI.Y.0011.000000T0000Z-051228T0000Z/ YUMA-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI... BENKELMAN...TRENTON...MCCOOK 1217 PM CST TUE DEC 27 2005 /1117 AM MST TUE DEC 27 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. THE WINDS WILL PRODUCE AREAS OF BLOWING DIRT. VISIBILITY WILL BE REDUCED AT TIMES...ESPECIALLY NEAR OPEN FIELDS. IF YOU ARE DRIVING AND THE VISIBILITY SUDDENLY DROPS...PULL COMPLETELY OFF THE ROAD AND WAIT FOR THE VISIBILITY TO IMPROVE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MCGUIRE
000 WWUS73 KGLD 272348 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 448 PM MST TUE DEC 27 2005 COZ091-KSZ013-280100- /O.EXP.KGLD.HW.W.0004.000000T0000Z-051228T0000Z/ KIT CARSON-SHERMAN- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND 448 PM MST TUE DEC 27 2005 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... STRONG NORTHWEST WINDS WILL CONTINUE TO DIMINISH DURING THE EVENING HOURS. THE HIGH WINDS WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM MST. $$ COZ090-092-KSZ001>004-014>016-027>029-041-042-NEZ079>081-280100- /O.EXP.KGLD.WI.Y.0011.000000T0000Z-051228T0000Z/ YUMA-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI... BENKELMAN...TRENTON...MCCOOK 548 PM CST TUE DEC 27 2005 /448 PM MST TUE DEC 27 2005/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... STRONG NORTHWEST WINDS HAVE DIMINISHED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST (4 PM CST). $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:47 AM CST, 59 minutes earlier.
Area forecast discussion, Dec 27, 3:47 AM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 247 AM MST TUE DEC 27 2005 .DISCUSSION...THE 08Z SURFACE ANALYSIS PLACES AN AREA OF LOW PRESSURE FROM WESTERN SOUTH DAKOTA TO THE OKLAHOMA PANHANDLE AND HIGH PRESSURE WEST OF THE ROCKIES. THE UPPER TROUGH CAN BE SEEN ON WATER VAPOR MOVING RAPIDLY ACROSS COLORADO. COMPOSITE RADAR LOOP SHOWING A FEW RETURNS OVER MOUNTAINS OF COLORADO. THE MAIN CHALLENGES FOR THIS FORECAST IS HOW LARGE TO MAKE THE WIND ADVISORY AREA AND POPS FOR TODAY. THE TROUGH NEAR WESTERN COLORADO WILL MOVE RAPIDLY EAST ACROSS THE FORECAST AREA TODAY AND INTO THE MISSOURI BASIN TONIGHT. THIS WILL BE FOLLOWED BY A RIDGE/SUBSIDENCE TONIGHT AND CONTINUING THROUGH WEDNESDAY NIGHT. FLOW WILL BECOME ZONAL ON THURSDAY BUT IN THE NORTHERN PLAINS ANOTHER TROUGH IS APPROACHING. DO NOT EXPECT DYNAMICS OR MOISTURE TO BE ADEQUATE IN OUR FORECAST AREA SO WILL KEEP FORECAST DRY FOR THURSDAY NIGHT. AT THE SURFACE...THE FRONT COMES THROUGH AROUND 12Z THIS MORNING. WIND WILL STEADILY INCREASE THROUGH LATE MORNING AND INTO THE AFTERNOON. MOS GUIDANCE IN GOOD AGREEMENT ABOUT MIDDLE TO HIGH END WIND ADVISORY FOR THIS AFTERNOON AND SEE NO REASON TO DEVIATE. THERE IS STRONG SUBSIDENCE BEHIND THE SHORTWAVE AND BUFKIT IS SHOWING GOOD MOMENTUM TRANSFER FROM 17Z TO 00Z. DIFFICULT TO RULE OUT ANY COUNTY SO WILL ISSUE ADVISORY FOR THE ENTIRE COUNTY WARNING AREA FROM 17Z TO 00Z. THE EASTERN PART OF THE FORECAST AREA (HLC/MCK) SHOULD BE THE LAST TO VERIFY AND ONLY FOR A SHORT TIME THIS AFTERNOON. PLAN TO MENTION AREAS OF BLOWING DUST. FORECAST SOUNDINGS ARE DRY AT THE SURFACE AND MOISTEN UP ALOFT ONLY BRIEFLY THIS AFTERNOON. PRECIP TYPE SHOULD BE ALL LIQUID. THE REST OF THE FORECAST IS QUIET WITH THE MAIN EMPHASIS ON TEMPERATURES. FOR MAX TEMPERATURES FOLLOWED THE COOLER GUIDANCE. 850MB TEMPERATURES WARM A FEW DEGREES WEDNESDAY AND THURSDAY. TODAY MAX TEMPERATURES SHOULD RISE INTO THE LOWER 50S AND MID/UPPER 50S WED/THU. LOWS WILL RANGE FROM 25 TO 30. NO CHANGES PLANNED FOR THE EXTENDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...WIND ADVISORY TODAY 17Z-24Z ALL ZONES. NE...WIND ADVISORY TODAY 17Z-24Z ALL ZONES. CO...WIND ADVISORY TODAY 17Z-24Z ALL ZONES. && FS
Hazardous weather outlook, Dec 26, 6:00 AM CST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 500 AM MST MON DEC 26 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 600 AM CST MON DEC 26 2005 /500 AM MST MON DEC 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY STRONG NORTH WINDS ARE EXPECTED ACROSS THE REGION AS A STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. BEGINNING LATE TUESDAY MORNING AND CONTINUING THROUGH THE AFTERNOON...NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE. THE STRONG WINDS WILL GENERATE AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITIES. ADDITIONALLY...TRAVEL IN HIGH PROFILE VEHICLES MAY BE DIFFICULT. THE WINDS ARE EXPECTED TO SLACKED OFF BY SUNSET TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 05
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 12:17 PM CST | High Wind Warning | GLD | Sherman | 6 hr |
Nearby
Wind Advisories in Kansas, 2005Wind Advisories in Colorado, 2005Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.